MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES; SYSTEM, BLOOD CULTURING
Catalog Number 245122
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: material 245122 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record for batch 4116305 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling and autoclaving processes were within specifications.Qc inspection and testing were satisfactory at time of release.The complaint history was reviewed, and one other complaint has been taken on batch 4116305.Retention samples from batch 4116305 were available for inspection.No returns or photos were received for investigation.For investigation, retention samples from batch 4116305 were performance tested for growth of the organisms reported in the certificate of analysis.All organisms tested for growth, as listed in the certificate of analysis, had detectible growth in the instrument within the expected incubation time.Uninoculated (negative) control tubes from batch 4116305 had no detection for the duration of the testing.All performance testing for growth was satisfactory.Retention sample testing did not find a performance defect.This complaint cannot be confirmed.Bd will continue to trend complaints for performance defects.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd bactec¿ mgit¿ mycobacteria growth indicator tubes, there was a false positive result.There was no report of patient impact.

Brand Name
BD BACTEC¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22977596
Report Number1119779-2025-04944
Device Sequence Number18529020
Product Code MDB
UDI-Device Identifier30382902451229
UDI-Public(01)30382902451229(11)240425(17)251022(10)4116305
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K974883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/22/2025
Device Catalogue Number245122
Device Lot Number4116305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown